# SDR 98ZZZX1855

- Difficulty date: April 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N191ND
- Make and model: Piper PA-44-180
- Aircraft serial: 4495003
- Engine: Lyc O360A1H
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear Lockplate
- Part number: L18639
- Condition: Broken
- Location: Crankshaft
- Part time: 2,206 hours
- Component: LW17281
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED ENGINE INSPECTION, CRANKSHAFT LOCK TAB WAS FOUND IN THE OIL SUMP SCREEN.  REMOVED SUMP AND ACCESSORY HOUSING TO VERIFY.  TAB ON BOLT WAS CONFIRMED BROKEN.  CRANKSHAFT GEAR BOLT WAS FOUND TO HAVE MINIMAL TORQUE REMAINING.  (LESS THAN 100 INCH/POUND).  NEW BOLT AND LOCKPLATE INSTALLED PER LYCOMING INSTRUCTIONS AND RE-ASSEMBLED ENGINE.  ENGINE HAS 295.6 HOURS SINCE FACTORY OVERHAUL ON 10-21-97.
